Alert archive / Texas / Flash Flood Warnings in 2010

Flash Flood Warning 11, NWS Brownsville, TX

May 25, 2010Brooks County, Hidalgo County, Texas

NWS Brownsville, TX issued this flash flood warning at May 25, 2010, 7:39 PM CDT for Brooks County, Hidalgo County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2010, 7:39 PM CDT (00:39 UTC)
Expired
May 25, 2010, 8:11 PM CDT
In force
32 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

Counties Brooks County, TX, Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 1:55 PM CDT, 5 hours 44 minutes earlier.

Area forecast discussion, May 25, 1:55 PM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
155 PM CDT TUE MAY 25 2010

.SHORT TERM /TONIGHT THROUGH 7 AM THURSDAY/...THE MCS TO THE NORTH
OF THE BRO CWA IS HOLDING ON AND APPEARS TO BE BUILDING STEADILY
EAST INTO THE PERSISTENT SE LOW LEVEL INFLOW. CURRENT LAPS CAPE VALUES
INDICATE THAT THE CAPES HAVE DECREASED OVER THE REGION WITH CURRENT
LAPS VALUES GENERALLY <2000 J/KG THIS AFTERNOON. THIS WILL LIKELY
LIMIT THE SOUTHWARD PROGRESS OF THIS SYSTEM WITH THE NORTHEASTERN
COUNTIES REMAINING THE MOST AFFECTED. THIS MCS WILL LIKELY CONTINUE
MOVING EAST PUSHING OFFSHORE OF THE KENEDY COUNTY AREA THIS EVENING.
THE CONV CHCS WILL THEN LIKELY DIMINISH LATER TONIGHT WITH THE LOSS
OF THE DAYTIME HEATING AND THE STABILIZATION OF THE ATMS. 500 MB
RIDGING WILL STEADILY BUILD OVER THE REGION INTO TOMORROW LIKELY
MAINTAINING THE HOT AND DRY CONDITIONS. OUTSIDE OF THE SHORT TERM
POPS WILL MAINTAIN A FAIRLY SUMMERLIKE FORECAST.

.LONG TERM /THURSDAY THROUGH MONDAY/...
LITTLE CHANGE IN THE EXTENDED AS SIGNIFICANT RIDGING SUPPRESSES
CLOUD COVER AND BRINGS WARMER TEMPS TO THE REGION. GULF MOISTURE
ALREAD IN PLACE AT LOW LEVELS WILL HAVE LITTLE TO PUSH IT AWAY
FROM THE VALLEY. SFC HIGH PRESSURE STILL EXPECTED TO MOVE INTO
EASTERN TEXAS...TURNING WINDS TO THE EAST AND NORTHEAST...WHILE
RELAXING THE GRADIENT. THESE CONDITIOSN WILL LIEKLY BRING
SWELTERING CONDITIONS WITH HEAT INDEX VALUES OF 100 TO 105.

&&

.AVIATION...
THE MCS BETWEEN CRP AND BRO CONTINUES TO MOVE STEADILY EAST BUT
HAS NOT MADE MUCH PROGRESS BUILDING SOUTH TOWARDS THE LOWER RGV.
MORE SPOTTY SHOWER ACTIVITY PERSISTS OVER THE WESTERN HALF OF THE
BRO CWA AND CONTINUES TO MOVE NORTH. THE LACK OF SOUTHWARD
DEVELOPMENT APPEARS TO BE RELATED TO THE LACK OF CAPE VALUES
INDICATED ON THE LATEST LAPS DATA WHICH INDICATES CAPES <2000 J/KG
OVER THE BRO CWA. BELIEVE THAT BECAUSE OF THE LIMITED INSTABILITY
THE BULK OF THE STRONGER CONV WILL BYPASS THE LOWER RGV AIRPORTS
THIS AFTERNOON AND EARLY THIS EVENING ALLOWING GENERAL VFR
CONDITIONS TO PREVAIL. EXPECT LOW CEILINGS TO REFORM ONCE AGAIN
LATER TONIGHT AS THE SATURATED NIGHTTIME INVERSION REFORMS. THIS
WILL LIKELY RESULT IN SOME MVFR CEILINGS CONTINUING INTO TONIGHT
THROUGH EARLY TOMORROW MORNING.

&&

.MARINE...
TONIGHT THROUGH 7 AM THURSDAY...THE PGF WILL STEADILY AND
SLOWLY SLACKEN THROUGH THURSDAY ALLOWING THE WINDS AND SEAS TO
GRADUALLY DIMINISH OVER THE REGION. SCEC WORDING WILL LIKELY BE
NECESSSARY TOMORROW FOR BOTH THE BAY AND GULF WATERS. OTHERWISE
FAIRLY BENIGN MARINE CONDITIONS WILL PREVAIL.

THURSDAY THROUGH THE WEEKEND...LIGHTER WINDS AND SEAS WILL BRING
TRANQUIL BOATING CONDITIONS AREAWIDE THROUGH THE WEEEKEND. SEAS
EXPECTED TO REMAIN GENERALLY 2 FEET OR LESS ACROSS THE GULF WATERS
WITH SMOTH LAGUNA WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  77  88  75  90 /  40  10  10  10
BROWNSVILLE          76  88  75  92 /  40  10  10  10
HARLINGEN            76  90  73  94 /  40  10  10  10
MCALLEN              76  93  75  96 /  40  20  10  10
RIO GRANDE CITY      76  96  73  97 /  40  30  10  10
SOUTH PADRE ISLAND   77  84  77  87 /  40  10  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

60/64
Hazardous weather outlook, May 25, 12:50 PM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1250 PM CDT TUE MAY 25 2010

TXZ248>250-252>255-261100-
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-
1250 PM CDT TUE MAY 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TODAY AND TONIGHT.

SCATTERED STRONG SHOWERS AND THUNDERSTORMS WILL AFFECT BROOKS...
KENEDY AND JIM HOGG COUNTIES THIS AFTERNOON PRODUCING FREQUENT
LIGHTNING...BRIEF WIND GUSTS FROM 35 TO 45 MPH...PEA TO MARBLE SIZE
HAIL AND TORRENTIAL RAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN BROOKS...KENEDY AND JIM HOGG
COUNTIES.

GMZ130-132-135-150-155-170-175-TXZ251-256-257-261100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-KENEDY-COASTAL WILLACY-COASTAL CAMERON-
1250 PM CDT TUE MAY 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...REST OF TODAY AND TONIGHT.

SCATTERED STRONG SHOWERS AND THUNDERSTORMS WILL AFFECT THE BAY AND
GULF WATERS OF KENEDY AND WILLACY COUNTIES THIS AFTERNOON PRODUCING
FREQUENT LIGHTNING...BRIEF WIND GUSTS FROM 35 TO 45 MPH...PEA TO
MARBLE SIZE HAIL AND TORRENTIAL RAINS. ALSO THERE IS A MODERATE RISK
OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA
TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SPEECE

In the hours before

Special weather statement, May 25, 2:28 PM CDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
228 PM CDT TUE MAY 25 2010

TXZ251-252100-
KENEDY-
INCLUDING THE CITY OF...SARITA
228 PM CDT TUE MAY 25 2010

...STRONG THUNDERSTORM AFFECTING KENEDY COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE IS TRACKING
A STRONG THUNDERSTORM OVER NORTHWEST KENEDY COUNTY. MOVEMENT OF
THIS THUNDERSTORM IS GENERALLY TO THE EAST-NORTHEAST AT AROUND 20
MPH.

WIND GUSTS BETWEEN 35 AND 45 MPH AND HAIL UP TO THE SIZE OF NICKELS
WILL AFFECT KENEDY COUNTY FROM THE BORDER PATROL CHECKPOINT NORTH TO
THE KLEBERG COUNTY BORDER.

TOMASELLI
Local storm report, May 25, 3:29 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
329 PM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     FLASH FLOOD      FALFURRIAS              27.22N 98.14W
05/25/2010                   BROOKS             TX   BROADCAST MEDIA

            3 TO 5 FEET OF WATER REPORTED IN SOME CITY STREETS WITH 6
            INCHES OVER HIGHWAY BUSINESS 285. MOTEL 9 REPORTING WATER
            GOING INTO LOWER LEVEL OF MOTEL.

&&

GBOGORAD

Nearby

Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.